Document Detail


Therapeutic drug monitoring of clozapine: an unexpected outcome.
MedLine Citation:
PMID:  10850401     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
A patient is described who died with the diagnosis of septicemia. After her death the delayed results of a clozapine determination for TDM were sent to the clinician. The clozapine serum level was 4034 microg/L, which was considered to be the primary cause of death. However, a forensic autopsy revealed unexpected metastases of unknown origin with gross liver involvement. Thus the high clozapine levels were judged to be secondary to liver failure. This case is an example of an unexpected outcome of TDM.
Authors:
D R Uges; K Boom; G D Wientjes; J Versteege
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Therapeutic drug monitoring     Volume:  22     ISSN:  0163-4356     ISO Abbreviation:  Ther Drug Monit     Publication Date:  2000 Jun 
Date Detail:
Created Date:  2000-09-22     Completed Date:  2000-09-22     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  7909660     Medline TA:  Ther Drug Monit     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  323-4     Citation Subset:  IM    
Affiliation:
Department of Pharmacy, University Hospital Groningen, The Netherlands.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Antipsychotic Agents / blood*,  poisoning,  therapeutic use
Clozapine / blood*,  poisoning,  therapeutic use
Drug Monitoring
Female
Humans
Liver Neoplasms / blood,  metabolism,  secondary
Middle Aged
Chemical
Reg. No./Substance:
0/Antipsychotic Agents; 5786-21-0/Clozapine

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Lidocaine and seizures.
Next Document:  Goal-oriented, model-based drug regimens: setting individualized goals for each patient.